Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 18, 2018, 9:01 PM CST. It took effect at Jan 19, 2018, 9:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2018, 9:01 PM CST (03:01 UTC)
- In effect from
- Jan 19, 2018, 9:00 AM CST
- Expired
- Jan 20, 2018, 3:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
167 WHUS73 KMKX 190301 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 901 PM CST Thu Jan 18 2018 ...Strong Winds Expected Friday Afternoon and Night... LMZ643>646-191200- /O.NEW.KMKX.SC.Y.0007.180119T2100Z-180120T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 901 PM CST Thu Jan 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 3 AM CST SATURDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 3 PM Friday to 3 AM CST Saturday. * WINDS: Southwest 15 to 20 knots with gusts to 30 knots. The strongest winds are expected between 5 PM and Midnight. * WAVES: 1 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
5 follow-up statements
448 WHUS73 KMKX 190904 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 304 AM CST Fri Jan 19 2018 ...Strong Southwest Winds Expected Today and Tonight... LMZ643>646-191715- /O.EXT.KMKX.SC.Y.0007.180119T1500Z-180120T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 304 AM CST Fri Jan 19 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST SATURDAY... The Small Craft Advisory is now in effect from 9 AM this morning to 3 AM CST Saturday. * WINDS: Southwest 15 to 20 knots with gusts to 30 knots. The strongest winds are expected between 3 PM and Midnight. * WAVES: Building to 3 to 4 feet in ice free areas. Highest waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Hentz www.weather.gov/mkx
284 WHUS73 KMKX 191536 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 936 AM CST Fri Jan 19 2018 ...Strong Southwest Winds Expected Today and Tonight... LMZ643>646-192345- /O.CON.KMKX.SC.Y.0007.000000T0000Z-180120T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 936 AM CST Fri Jan 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS: Southwest 15 to 20 knots with gusts to 30 knots. The strongest winds are expected between 3 PM and Midnight. * WAVES: Building to 3 to 4 feet in ice free areas. Highest waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
958 WHUS73 KMKX 192113 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 313 PM CST Fri Jan 19 2018 ...Gusty Southwest Winds Expected into Tonight... LMZ643>646-200515- /O.CON.KMKX.SC.Y.0007.000000T0000Z-180120T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 313 PM CST Fri Jan 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS: Southwest 15 to 25 knots. * WAVES: 3 to 5 feet. Highest towards open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
874 WHUS73 KMKX 200304 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 904 PM CST Fri Jan 19 2018 ...Gusty Southwest Winds Expected into Tonight... LMZ643>646-200900- /O.CON.KMKX.SC.Y.0007.000000T0000Z-180120T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 904 PM CST Fri Jan 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS: Southwest 15 to 25 knots. * WAVES: 3 to 5 feet. Highest towards open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
529 WHUS73 KMKX 200838 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 238 AM CST Sat Jan 20 2018 LMZ643>646-200945- /O.EXP.KMKX.SC.Y.0007.000000T0000Z-180120T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 238 AM CST Sat Jan 20 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... The Small Craft Advisory will expire at 3 AM CST early this morning. $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 5:15 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 18, 5:15 PM CST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 515 PM CST Thu Jan 18 2018 .UPDATE... Everything appears to be on track, with temperatures falling into the 20s this evening. && .AVIATION(00Z TAFS)... Gusty winds are starting to settle down at this hour, but a few gusts may persist into the evening. LLWS will be an increasing concern this evening as well, with southwest winds remaining rather strong right off the deck. VFR will persist through the night. Steady breezes will continue the first half or so of the day tomorrow, before winds increase again in response to a passing surface trough. LLWS will also be a concern late tomorrow afternoon and evening. && .PREV DISCUSSION... (Issued 335 PM CST Thu Jan 18 2018) SHORT TERM... Tonight through Saturday... Forecast confidence is High. Gusty southwest winds will diminish around sunset this afternoon, thus the threat of patchy snow-covered roads due to blowing snow will diminish as well. Milder air will gradually spread into southern WI overnight into Friday on steady southwest winds. Some locations could hit 40. Mid and high clouds are expected to be streaming across most of WI Friday. We should see a burst of gustier southwest winds late Fri afternoon into the evening with the passage of a surface trough stemming from low pressure crossing southern Ontario. Look for quiet and mild weather across southern WI on Saturday. Light winds and highs around 40 with increasing clouds. LONG TERM... Saturday night through Tuesday... Forecast confidence is Medium. An amplified upper trough will drop into the western part of the country. Resulting surface low pressure developing in the lee of the Rockies will track through the Midwest including southern WI Sunday and Monday. There is still uncertainty in the track of this low, but southern WI is expected to get into the warm sector and receive mainly rain from this event. The hazardous time period for southern WI will be early Sunday morning into the late morning when surface temperatures will still be below freezing but warm advection will spread liquid precip into the area from the south, out ahead of that surface low. Light freezing rain or freezing drizzle is possible. With the warmer air will come melting snow and therefore patchy fog. Southern WI will have all rain by Sunday afternoon. I can't rule out a rumble of thunder, but the better instability and forcing looks like it would be to our south and east, and it is also not easy to pin down a time to add thunder to the forecast. No severe storms are expected. We should be in the dry slot on Monday, so expect periods of rain and drizzle, along with fog. The wrap-around precip with falling temperatures will arrive Monday night. Rain will transition to snow as it tapers off. Accumulating snow is possible and more likely northwest of Madison to Fond du Lac. This system is still a ways out and details will change. Wednesday and beyond... Forecast confidence is Medium. Colder and drier air will settle back in for the middle of next week. Another system with moisture will work into the region late next week. && MARINE... Southwest winds are still gusting up to 25 knots, so I extended the Small Craft Advisory until 6 pm. There may be a period of wind gusts in the 20 to 25 kt range Friday evening once again. Winds will become easterly by Sunday night. Look for high waves to develop in the nearshore waters early next week. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 6 PM CST this evening for LMZ643>646. && Update...Boxell Tonight/Friday and Aviation/Marine...Boxell Friday Night through Thursday...Cronce
Hazardous weather outlook, Jan 18, 6:05 PM CST, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 605 PM CST Thu Jan 18 2018 WIZ046-047-051-052-056>060-062>072-200015- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 605 PM CST Thu Jan 18 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance for light freezing rain or drizzle late Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-200015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 605 PM CST Thu Jan 18 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Southwest winds may reach Small Craft Advisory levels Friday afternoon and night. Easterly winds will cause high waves in the nearshore waters Monday into Tuesday. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.